# SDR JIK2008F00004

- Difficulty date: October 17, 2008
- Submitted: November 17, 2008
- Operation: Air carrier
- Aircraft: N27426
- Make and model: Piper PA-31-350
- Aircraft serial: 317752175
- Engine: Lyc TIO540J2B
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Part number: LW16697AWL
- Condition: Cracked
- Location: Engine
- Part time: 300 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON 9/11/08 DURING AN INSP, IT WAS FOUND THAT THE EXHAUST FLANGE WHERE THE MANIFOLD IS CLAMPED TO THE WASTE GATE HOUSING, THERE WAS A CRACK IN THE FLANGE RADIUS THAT RAN APPROXIMATELY .3333 OF THE WAY AROUND THE PIPE. THE MANIFOLD ASSY WAS REPLACED WITH A NEW ASSY.  IT IS HIGHLY RECOMMENDED TO PAY CLOSE ATTENTION TO THE FLANGES AND WELDS ON THESE PMA ASSEMBLIES, AS FAILURE OF THE EXHAUST PIPES COULD CAUSE CONSIDERABLE DAMAGE TO THE AIRCRAFT.  IT MUST BE NOTED THAT THE MFG WELD PROCESS IN THIS AREA HAS RECENTLY CHANGED. (K)
